Alert archive / Nebraska / Special Weather Statements in 2021

Special Weather Statement, NWS North Platte, NE

June 13, 2021Garden County, Nebraska

NWS North Platte, NE issued this special weather statement at Jun 13, 2021, 8:02 PM MDT for Garden County, Nebraska. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2021, 8:02 PM MDT (02:02 UTC)
Expired
Jun 13, 2021, 8:45 PM MDT
In force
43 min
Issued by
NWS North Platte, NE

County Garden County, NE

The radar

The North Platte radar (KLNX), 165 km from the middle of the area, began a volume at 02:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.0 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2021-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1461 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2021-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1461 J/kg
Mixed-layer CIN
-147 J/kg
Mixed-layer LCL
2200 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

659 
WWUS83 KLBF 140202
SPSLBF

Special Weather Statement
National Weather Service North Platte NE
802 PM MDT Sun Jun 13 2021
 
NEZ004-022-140245-
Sheridan NE-Garden NE-
802 PM MDT Sun Jun 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN GARDEN...SOUTHWESTERN
SHERIDAN AND NORTHWESTERN DEUEL COUNTIES UNTIL 845 PM MDT...

At 802 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Alliance Airport to 14 miles northeast of
The Intersection Of Highway 385 And 92 to near Dalton. Movement was
southeast at 25 mph.

Half inch hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations impacted include...
Ellsworth, Lisco, Antioch, Crescent Lake National Wildlife Refuge,
Patterson Lake, Dogtown Flats, Deer Lake, Kennedy Lake, Wild Horse
Flats, Snow Lake, Richardson Lake, Miles Lake, Mumper, Wickson Lake,
Lakeside, Herman Lake, Krause Lake, Sugar Loaf Hill, Tralnor Lake and
Britton Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4220 10217 4155 10230 4122 10246 4122 10261
      4139 10261 4140 10264 4174 10264 4177 10268
      4200 10268 4201 10270 4209 10270 4210 10274
      4221 10274
TIME...MOT...LOC 0202Z 298DEG 21KT 4211 10276 4177 10281 4149 10298 

$$

NMJ

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Jun 13, 5:40 PM MDT, 2 hours 22 minutes earlier.

Area forecast discussion, Jun 13, 5:40 PM MDT, 2 hours 22 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
640 PM CDT Sun Jun 13 2021

.SHORT TERM...(This evening through Monday night)
Issued at 323 PM CDT Sun Jun 13 2021

A weak frontal boundary across SD should settle into the White River
basin this afternoon and this evening acting as a focus for storm
development across wrn and ncntl Nebraska tonight. The ongoing
convection across cntl SD should help push the front south, perhaps
to near the SD/Neb border. Satellite also suggests a very weak upper
level disturbance across ncntl Colo/wrn WY which is expected to set
off storm activity on the Laramie Range and perhaps the Pine Ridge.
Winds aloft are weak at 20 to 25 kts but the bulk effective shear
should increase to 30 to 35 kts given the low level inflow across
the Panhandle. SPC suggested a slight or 15% severe weather chance
and the primary storm modes are large hail and wind damage early
which become wind damage with the formation of a healthy cold pool
later this evening.

POPs for the forecast tonight are mostly 20 to 30 percent with 40
percent across northwest Nebraska. This might be conservative but
storm activity will have to overcome a 14C 700mb cap across the
Panhandle and the RAP model would suggest no POP at all because of
the cap.

The temperature forecast leans on the guidance blend plus bias
correction plus a couple of degrees across swrn Nebraska. The
convection tonight should help pull the cold front south into ncntl
Nebraska providing a modest cool down Monday. Highs around 90 are in
place across ncntl Nebraska Monday with mid 90s across swrn Nebraska.

Rain chances Monday night have been dismissed by most models with
just the SREF showing development in the Panhandle late Monday. The
models are in good agreement building a fairly strong h700mb ridge
across wrn Nebraska which should produce subsidence and no obvious
trigger is shown aloft by the models. Temperatures aloft at h700mb
are around 14C presenting a formidable cap leaving just a weak
frontal boundary near the Black Hills and of course, the Laramie
range for focus and storm development. Nonetheless, SPC suggested
storms may form across the Panhandle Monday evening and the forecast
carries an isolated POP for this reason.

.LONG TERM...(Tuesday through Sunday)
Issued at 323 PM CDT Sun Jun 13 2021

There is little change in the extended forecast today. The models
are in very good agreement amplifying the subtropical ridge
across NM north into Nebraska this week- Wednesday will be the
warmest day. The upper level ridge will flatten Thursday allowing
a Pacific cold front to move through Nebraska with cooler weather
to follow. The models continue to show h700mb temperatures rising
to near 17C Wednesday...about a 3C bump above Tuesday's readings.
Highs in the 90s are in place Tuesday which warm a few degrees
Wednesday. Dew points in the lower 60s shown by the model
consensus generate heat indices above 100F and later forecasts at
some point will likely include a heat advisory.

Isolated POPs are in place at times Wednesday night through Sunday
but later forecast may well have to increase these chances. A
stationary front may set up across Nebraska and this would certainly
provide an excellent focus for storm development, especially given
the increase in winds aloft to around 40kt.

&&

.AVIATION...(For the 00Z TAFS through 00Z Monday evening)
Issued at 632 PM CDT Sun Jun 13 2021

Scattered thunderstorms will develop and move southeast into
western and portions of north central Nebraska tonight. Chances
are not real high that they will directly impact either the LBF or
VTN sites, but it is possible and a VCTS has been included in the
terminal forecast. Otherwise VFR conditions will prevail outside
of any thunderstorm activity. Winds will generally be 10 kts or
less but will be stronger around any thunderstorm activity.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...CDC
LONG TERM...CDC
AVIATION...Taylor
Hazardous weather outlook, Jun 13, 1:55 PM MDT, 6 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
255 PM CDT Sun Jun 13 2021

NEZ004>010-022>029-035>038-056>059-069>071-094-142000-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
255 PM CDT Sun Jun 13 2021 /155 PM MDT Sun Jun 13 2021/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

Scattered thunderstorms are possible across much of western and
north central Nebraska this evening. A few storms may be strong to
severe with the greatest potential for this being west of a
Merriman to Tryon to Grant line. Damaging winds, large hail, and
lightning are the main concerns.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

Hot temperatures will settle in on Wednesday with heat index
values climbing into the upper 90s to low 100s across much of
southwest and north central Nebraska.

Thunderstorm chances return next week with the greatest confidence
being the evenings of Wednesday and Thursday. At this time, the
threat for severe weather is low.

.SPOTTER INFORMATION STATEMENT...

Please relay any information about observed severe weather to the
NWS.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

In the hours before

Special weather statement, Jun 13, 8:02 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
802 PM MDT Sun Jun 13 2021

NEZ004-022-140245-
Sheridan NE-Garden NE-
802 PM MDT Sun Jun 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN GARDEN...SOUTHWESTERN
SHERIDAN AND NORTHWESTERN DEUEL COUNTIES UNTIL 845 PM MDT...

At 802 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Alliance Airport to 14 miles northeast of
The Intersection Of Highway 385 And 92 to near Dalton. Movement was
southeast at 25 mph.

Half inch hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations impacted include...
Ellsworth, Lisco, Antioch, Crescent Lake National Wildlife Refuge,
Patterson Lake, Dogtown Flats, Deer Lake, Kennedy Lake, Wild Horse
Flats, Snow Lake, Richardson Lake, Miles Lake, Mumper, Wickson Lake,
Lakeside, Herman Lake, Krause Lake, Sugar Loaf Hill, Tralnor Lake and
Britton Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4220 10217 4155 10230 4122 10246 4122 10261
      4139 10261 4140 10264 4174 10264 4177 10268
      4200 10268 4201 10270 4209 10270 4210 10274
      4221 10274
TIME...MOT...LOC 0202Z 298DEG 21KT 4211 10276 4177 10281 4149 10298

NMJ

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 7:50 PM MDTSevere Thunderstorm WarningLBFCherry, Sheridan40 min
Jun 13, 8:20 PM MDTSevere Thunderstorm WarningLBFSheridan40 min
Jun 13, 8:28 PM MDTSpecial Weather StatementLBFSheridan47 min
Jun 13, 8:41 PM MDTSevere Thunderstorm WarningLBFCherry, Garden, Grant, Sheridan49 min
Jun 13, 9:25 PM MDTSpecial Weather StatementLBFCherry50 min
Jun 13, 9:48 PM MDTSpecial Weather StatementLBFArthur, Grant42 min
Jun 13, 10:19 PM MDTSpecial Weather StatementLBFGrant, Hooker, McPherson41 min
Jun 13, 11:03 PM MDTSpecial Weather StatementLBFGarden42 min
Jun 13, 11:24 PM MDTSpecial Weather StatementLBFMcPherson51 min
Jun 14, 12:58 AM MDTSpecial Weather StatementLBFGarden47 min
Jun 14, 1:02 AM MDTSevere Thunderstorm WarningLBFGarden43 min
Jun 14, 1:46 AM MDTSpecial Weather StatementLBFDeuel44 min
Jun 14, 2:44 AM MDTSpecial Weather StatementLBFHolt46 min

Nearby

Special Weather Statements in Nebraska, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.